Alert archive / Arkansas / River Flood Warnings in 2016

River Flood Warning 44, NWS Little Rock, AR

April 30, 2016Yell County, Arkansas

NWS Little Rock, AR issued this river flood warning at Apr 30, 2016, 4:28 AM CDT for Yell County, Arkansas. It took effect at Apr 30, 2016, 9:34 AM CDT. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2016, 4:28 AM CDT (09:28 UTC)
In effect from
Apr 30, 2016, 9:34 AM CDT
Expired
May 2, 2016, 2:40 PM CDT
In force
53 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

County Yell County, AR

The radar

The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Petit Jean River at Danville (DANA4). The gauge peaked at 23.24 ft at May 1, 2016, 7:00 AM CDT.

actionminormoderate1015202504/3005/0105/0205/03
Action stage
20 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07260500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Apr 30, 4:14 AM CDT, 14 minutes earlier.

Area forecast discussion, Apr 30, 4:14 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
414 AM CDT SAT APR 30 2016

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

STILL HAVE ONGOING MODERATE TO...AT TIMES...HEAVY RAINFALL ACROSS
MUCH OF THE STATE THIS MORNING. HOWEVER THE BACK EDGE OF THIS
PRECIPITATION SHIELD IS STEADILY MARCHING EAST ACROSS THE FORECAST
AREA...LYING GENERALLY ALONG A LINE FROM HARRISON THROUGH
RUSSELLVILLE AND DOWN TO ALMOST MT IDA AS OF 4AM. EXPECT THIS TO
PUSH EAST OF THE FORECAST AREA BY ROUGHLY 10AM OR SO. BEHIND THIS
PRECIP SHIELD...THE MAIN FRONTAL BOUNDARY WILL PUSH EAST THROUGH
THE STATE. EXPECT TEMPERATURES TO REBOUND FAIRLY WELL...WITH
HIGHS FORECAST TO BE IN THE MID TO UPPER 70S. THE RECOVERY OF
TEMPS COUPLED WITH THE BOUNDARY SHOULD BE ENOUGH TO FIRE OFF SOME
MORE SHOWERS...HOWEVER I EXPECT THESE TO BE FAIRLY SCATTERED
ABOUT THE AREA. HAVE SOME 30-40 PERCENT RAIN CHANCES IN THE
FORECAST THIS AFTERNOON BUT THIS MAY BE OVERDONE QUITE A BIT WHEN
ALL IS SAID AND DONE.

HIGH PRESSURE WILL BUILD IN FROM THE WEST LATE TONIGHT...LEADING
DO A VERY NICE DAY COME SUNDAY. MOSTLY SUNNY SKIES WITH DRIER AIR
AND TEMPERATURES RANGING FROM AROUND 70 IN THE NORTHWEST TO AROUND
80 IN THE CENTRAL AND SOUTHEAST PARTS OF THE FORECAST AREA.

&&

.LONG TERM...MONDAY THROUGH FRIDAY

ANOTHER WEAK DISTURBANCE WILL APPROACH ARKANSAS FROM THE WEST
MONDAY...BUT THERE IS STILL NOTABLE DISAGREEMENT WITH HOW MUCH
RAIN THIS WILL PRODUCE IN OUR FORECAST AREA AND JUST HOW FAR NORTH
IT WILL MAKE IT. AS SUCH...ONLY HAVE CHANCE POPS IN THE FORECAST
FOR AREAS MAINLY SOUTH OF THE I-40 CORRIDOR. ZONAL UPPER FLOW LATE
MONDAY AND EARLY TUESDAY WILL THEN AMPLIFY CONSIDERABLY BY MIDWEEK
AS A SHARP UPPER RIDGE BUILDS OVER THE WEST AND A DEEP TROUGH
TAKES SHAPE OVER THE EASTERN CONUS. DRY CONDITIONS LOOK TO PREVAIL
FROM MONDAY NIGHT ONWARD...BUT THE MOST NOTABLE ASPECT OF THE LONG
TERM WILL BE THE COOLDOWN EXPECTED LATE WEEK. MOS GUIDANCE IS
YIELDING TEMPERATURES 5-7 DEGREES BELOW CLIMATOLOGY FOR THURSDAY
AND FRIDAY NEXT WEEK...WHICH IS IMPRESSIVE AT ANY TIME OF YEAR
MUCH LESS EARLY MAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     76  59  78  54 /  60  30  10  10
CAMDEN AR         79  63  83  60 /  60  40  10  40
HARRISON AR       76  53  72  48 /  30  20   0  10
HOT SPRINGS AR    77  60  80  58 /  50  30   0  30
LITTLE ROCK   AR  78  62  81  57 /  60  30  10  20
MONTICELLO AR     78  66  82  61 /  70  40  10  30
MOUNT IDA AR      76  57  78  56 /  40  20   0  30
MOUNTAIN HOME AR  76  55  74  50 /  40  20   0  10
NEWPORT AR        76  61  79  54 /  70  40  10  10
PINE BLUFF AR     77  64  82  59 /  70  40  10  20
RUSSELLVILLE AR   77  58  78  55 /  40  20   0  20
SEARCY AR         75  61  80  56 /  60  40  10  10
STUTTGART AR      77  65  81  58 /  70  40  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT / LONG TERM...64
Hazardous weather outlook, Apr 29, 6:45 PM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT FRI APR 29 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301015-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
645 PM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

A STORM SYSTEM KICKING OUT OF THE ROCKIES WILL BRING SEVERE WEATHER
AND FLASH FLOODING TO THE AREA TONIGHT. STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING WITH ANOTHER ROUND
LIKELY LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. LARGE HAIL
AND STRONG GUSTY WINDS WILL BE THE PRIMARY CONCERN WITH THESE STORMS
BUT THE TORNADO THREAT CAN NOT BE DISCOUNTED ENTIRELY.

IN ADDITION TO THE STRONG STORMS...FLASH FLOODING WILL ALSO BE A
POSSIBILITY. A LARGE AREA OF SOUTHERN AND CENTRAL ARKANSAS HAS
ALREADY EXPERIENCED IN EXCESS OF 2 TO 4 INCHES OF RAIN FROM EARLIER
TODAY. ADDITIONAL HEAVY RAIN IS EXPECTED OVER THIS AREA TONIGHT WITH
SEVERAL MORE INCHES EXPECTED LEADING TO ADDITIONAL FLASH FLOODING.
AS SUCH...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST SOUTHERN AND
CENTRAL ARKANSAS THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL BE ONGOING TO START THE DAY
SATURDAY...PUSHING EAST ACROSS THE STATE WITH TIME. THE MAIN
AREA TO WATCH FOR ANY STRONG TO SEVERE STORM WILL BE IN EASTERN
AND SOUTHEASTERN ARKANSAS AS A RESULT. LARGE HAIL IS EXPECTED TO
BE THE PRIMARY THREAT AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

56

In the hours before

Local storm report, Apr 29, 11:15 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1115 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      MENA                    34.59N  94.24W
04/29/2016                   POLK               AR   LAW ENFORCEMENT

            WATER REPORTED OVER HIGHWAY 71

&&

EVENT NUMBER LZK1600011

CED
Local storm report, Apr 29, 11:18 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1118 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      ARKADELPHIA             34.12N  93.05W
04/29/2016                   CLARK              AR   LAW ENFORCEMENT

            SEVERAL COUNTY ROADS FLOODED.

&&

EVENT NUMBER LZK1600012

CED
Local storm report, Apr 29, 11:19 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      MT IDA                  34.55N  93.63W
04/29/2016                   MONTGOMERY         AR   LAW ENFORCEMENT

            SEVERAL COUNTY ROADS FLOODED.

&&

EVENT NUMBER LZK1600013

CED

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:15 PM CDTRiver Flood WarningLZKClark, Hot Spring3 days
Apr 29, 9:23 PM CDTFlash Flood WarningLZKClark, Montgomery, Pike, Polk3 hr
Apr 29, 9:32 PM CDTFlash Flood WarningLZKHot Spring6 hr
Apr 29, 11:14 PM CDTSevere Thunderstorm WarningLZKPike46 min
Apr 29, 11:51 PM CDTSevere Thunderstorm WarningLZKClark, Pike54 min
Apr 30, 12:10 AM CDTFlash Flood WarningLZKClark, Garland, Hot Spring, Montgomery, Pike, Polk4 hr
Apr 30, 1:23 AM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita52 min
Apr 30, 3:47 AM CDTFlash Flood WarningLZKHot Spring8 hr
Apr 30, 9:23 AM CDTRiver Flood WarningLZKPerry59 hr
Apr 30, 10:06 AM CDTRiver Flood WarningLZKWhite, Woodruff8 days
Apr 30, 10:07 AM CDTRiver Flood WarningLZKJackson, Woodruff11 days
Apr 30, 10:26 AM CDTRiver Flood WarningLZKClark, Nevada, Ouachita3 days
Apr 30, 12:12 PM CDTFlash Flood WarningLZKHot Spring4 hr
Apr 30, 4:45 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion45 min
Apr 30, 5:42 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion48 min
Apr 30, 5:49 PM CDTSevere Thunderstorm WarningLZKPope, Yell31 min
Apr 30, 6:01 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion29 min
Apr 30, 6:14 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard46 min
Apr 30, 6:52 PM CDTSevere Thunderstorm WarningLZKConway, Pope38 min

Nearby

River Flood Warnings in Arkansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.